New for 2017

New Judging/Presentation Process for 2017

PROCESS – DAY
NEW: Lunch break is MANDATORY. Artists, assistants and models will be given their lunch break in assigned groups, at which time they MUST leave their workstations and cease working. No paints or work tools may be carried into the lunch area. At the end of the timed break, they will be allowed back to their workstations, NO EXCEPTIONS are to be made. You do not have to eat the provided lunch, but all teams will take the exact same amount of break time.
Judges will be walking around during the painting process, observing and assessing the artwork
3:30pm Pro Artist Competition concludes. 4:30pm Emerging Artist Competition concludes
Immediately after each painting session concludes, all models will move from the painting area to the stage where they will gather in a group for photography. In addition to being photographed, this is the judges best opportunity to make an overall comparative assessment. The public will be able to move from the painting area to the stage area to observe this.
After group photography, each model will walk the catwalk and present themselves to the judges seated at the end. The artist will NOT be present for this part of the process.
Judging, Phase One, As in years past, the judges will give points for these specific areas:

  • Quality, Technique and Ability, 1-10 points
  • Composition, 1-10 points
  • Overall Impression, 1-10 points
  • After each model is judged, they will proceed to the official photography area.
  • After official photography, models may take a 30 minute meal break
  • After the meal break, models must move through the studio photography stations
  • After moving through the studio photography stations, each model is free to prepare for the evening show.

PROCESS – EVENING SHOW
8:00 Evening Show

  • During the evening show, each artist will accompany their model onstage.
  • Each artist (or actor) will read a statement over a microphone to a live audience, while standing next to a panel of judges
  • Following this, each model will make a 1.5 minute presentation on stage and down the catwalk.
  • This may involve some form of performance
  • The judges will score points for “Interpretation of the theme, idea and originality, 1-10 points
  • Scores from both judging sessions will be compiled and the winners will be announced at the end of the show.

We are always striving to create a smoother, more streamlined process for our participants, and at the same time create ways to make the live show more exciting for the audience. For many years we have lamented the fact that the only people that get to hear and appreciate the beautiful and inspiring stories that each artist develops for the theme each year is the judges. Not the audience, not even the other artists know the incredible stories behind each of the artworks. When we ask members of the audience to suggest improvements, the main thing that they request is to hear the artist’s concepts and stories. They want to know WHY the artist chose to paint what they painted. They feel that to better appreciate the art form, the MEANING of the art work needs to be understood. We agree. Clearly, it was time to invent a way to do this. There are some changes for the 2017 schedule. This includes dividing the judging into two parts to allow for the artists to present their concepts verbally to a live audience.

Phase one will take place after the painting sessions conclude, and each model will come before the judges without their artist. Points will be awarded for technical merit only.

Phase Two will take place as part of the evening show. Each model will make a 1.5 minute presentation following their artists reading a short statement describing the work over a microphone to a live audience, while standing near the panel of judges. This will be similar to the method used by television programs like “America’s Got Talent”. The judges will be a part of the show and will be visible to the audience. We feel that this will give the audience a better understanding of the art and a deeper sense of engagement with the art form as a whole. Plus, this will allow each artist to receive a much greater degree of appreciation and recognition. During phase two, the judges will score for “interpretation of the theme” only. This score will be added to the other scores given in the earlier judging phase.

We understand that many people are not comfortable with public speaking, or speaking in English. For this reason, we will make actor/interpreters available to work with artists who prefer this. If you choose to use an actor, he or she will accompany you as you go to the judging area onstage during the live show, but the actor/interpreter will read your statement, not you.

You will not be expected to memorize your statement. You (or an actor) will read it from a printed sheet of paper that you will take with you when you go on stage.  Presentations not to exceed 100 words (30 seconds of spoken word). Time limits will be strictly adhered to. It is much better to use a few powerful sentences and phrases to communicate your concept.

Because the artist’s statements are now a part of the show, we need to make sure that we are maintaining a consistent level of quality during the performances and being considerate of the audience’s overall experience. Each artist must submit their statement to Living Art America BEFORE the competition in accordance with the deadline. Evaluation and editing of each statement will be provided, and we will help you polish up your statement (as needed) before you read it onstage. If there are any questions please contact us at info@livingartamerica.com. We are happy to provide extra assistance so that everyone has a good experience with this.

Timeline for Participants

SATURDAY SCHEDULE

  • Doors open, artists may enter and get set up 8am
  • Pro Artist Competition 9am – 3:30 (6 hours)
  • Emerging Artist Competition 10am – 4:30 (6 hours)
  • Day session tickets, public access 2:30-5:30 (3 hours)
  • Lunch break 12:00 – 1:30
  • Pro Artist Judging 3:30 – 5pm (1.5 hours)
  • Emerging Artist Judging 4:30 – 5:30pm (1 hour)
  • Studio Photography 4:30 – 7:30pm (3 hours)
  • Dinner break 6:30 – 8pm
  • Doors open for evening show 7pm
  • Evening Show 8pm – 10pm (2 hours)
  • Dance Party (also artist cleanup) 10:00 – 12:00pm
  • Doors locked 12pm

AFTER PAINTING CONCLUDES for models

  • Models gather for group photo on stage
  • Each model will appear before the judges on stage and on the catwalk
  • After judging, model proceeds to official photography station.
  • Each model moves through all Studio Photography stations
  • After photography stations, Models may take a meal break and then prepare for evening show.
  • During the evening show, each model will make a 1.5 minute stage presentation, after their artist reads a statement, then returns backstage.
  • At the end of the show, models make a final appearance on the catwalk, exiting via the stairs at the end of the catwalk.
  • Winners will then be announced.
  • At the end of the show, Group photo at the back of the auditorium
  • Meet and greet with audience members as dance party begins.

AFTER PAINTING CONCLUDES for artists

  • Models will leave for judging, artists can watch the process and/or begin to clear their painting area
  • Dinner is available from 6:30 – 8pm (1.5 hours)
  • During the evening show, each model will make a 1.5 minute stage presentation. Each artist will read a 30 second written statement before a live audience during the model presentation. Actors/Interpreters will be provided to read if the artists prefer not to read their statements themselves.

SCHEDULE for photographers

  • All photographers (studio and independent) may roam and shoot during designated times. This includes the painting sessions, after the painting sessions, during the judging and during the evening show. (8.5 hours, from 1:30 – 10:00)
  • Studio photographers will have exclusive access to each model as they move through each studio station. (3 hours, from 4:30pm-7:30pm)

MEAL BREAKS
Everyone must have a meal ticket
Coffee Service in the morning


Lunch (overall) 12:00 – 1:00 (90 minutes)
Brushes down! Artists are not allowed to eat at their paint station, or continue working during lunch break
Pro Group One 12:00 – 12:30 (30 minutes)
Pro Group Two 12:30 – 1:00 (30 minutes)
Emerging Artists 1:00 – 1:30 (30 minutes)


Dinner 6:30 – 8:00 (90 minutes)
Dinner break is less regimented, beginning at 6:30 after the first model has completed judging and official photos, and continues until all the models have been able to get dinner (8pm).

TICKET TIMES

DAY TICKET
Day Session, 2:30 – 5:30 (3 hours)
Includes painting session, plus individual judging, plus group photography opportunities.


EVENING SHOW TICKET (and Priority Seating)
Evening Show, 8:00 – 10:00 (approx 2 hours),
plus Dance Party, 10:00 – midnight (2 hours)


VIP
All day pass, 2:30 – midnight (10.5 hours)

rfwbs-sliderfwbs-sliderfwbs-sliderfwbs-sliderfwbs-sliderfwbs-sliderfwbs-sliderfwbs-sliderfwbs-sliderfwbs-sliderfwbs-slide